We obtain some new criteria for bifurcation of solutions of general boundary value problems for nonlinear systems of elliptic partial differential equations which are rather different from the ones that can be obtained via the traditional Lyapunov-Schmidt reduction. Our sufficient conditions for bifurcation are derived from the Atiyah-Singer family index theorem and therefore they depend only on the coefficients of derivatives of leading order of the linearized differential operators. In fact they are computed explicitly from the coefficients without any need of solving the linearized equations. Moreover, as opposite to the local bifurcation invariants they are stable under lower order perturbations.

The family index theorem and bifurcation of solutions of nonlinear elliptic BVP / Pejsachowicz, Jacobo. - In: JOURNAL OF DIFFERENTIAL EQUATIONS. - ISSN 0022-0396. - STAMPA. - 252:9(2012), pp. 4942-4961. [10.1016/j.jde.2012.01.021]

The family index theorem and bifurcation of solutions of nonlinear elliptic BVP

PEJSACHOWICZ, JACOBO
2012

Abstract

We obtain some new criteria for bifurcation of solutions of general boundary value problems for nonlinear systems of elliptic partial differential equations which are rather different from the ones that can be obtained via the traditional Lyapunov-Schmidt reduction. Our sufficient conditions for bifurcation are derived from the Atiyah-Singer family index theorem and therefore they depend only on the coefficients of derivatives of leading order of the linearized differential operators. In fact they are computed explicitly from the coefficients without any need of solving the linearized equations. Moreover, as opposite to the local bifurcation invariants they are stable under lower order perturbations.
File in questo prodotto:
File Dimensione Formato  
YJDEBIFF_III published.pdf

non disponibili

Tipologia: 2. Post-print / Author's Accepted Manuscript
Licenza: Non Pubblico - Accesso privato/ristretto
Dimensione 263.85 kB
Formato Adobe PDF
263.85 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11583/2472586
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo